Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I think it was one of your posts in which I read that Spiro dried your skin up? Am I correct? How bad was it?

**never mind...I think it was someone else.

Share this post


Link to post
Share on other sites

I think it was one of your posts in which I read that Spiro dried your skin up? Am I correct? How bad was it?

**never mind...I think it was someone else.

It was me. I was on 200 mg a day (for about 2 months before I stopped). My skin got very flaky. Prior to being on it, my skin was on the normal/dry side, but it got A LOT worse (and I don't think it was dehydration because I drink a TON of water). Even when I put on moisturizer I could still see and feel the flaky skin. Yuck. Now it's been a few weeks since I've stopped the Spiro and my skin is back to normal.

Share this post


Link to post
Share on other sites

Nice...hehe! This is exactly what I need. I've been flaky all my life so I don't really mind it. It is probably not the healthiest condition for skin, but a little drying up is what I need right now, especially for my head. But you realize that 200mg's was a very high dose, right? Did you ever try just bumping down instead of going off the med?

Share this post


Link to post
Share on other sites

Nice...hehe! This is exactly what I need. I've been flaky all my life so I don't really mind it. It is probably not the healthiest condition for skin, but a little drying up is what I need right now, especially for my head. But you realize that 200mg's was a very high dose, right? Did you ever try just bumping down instead of going off the med?

I was taking Spiro for mild acne + mild hirsutism. In order to decrease hair growth, 200 mg is the dose required. For acne, most endocrinologists say 100 mg. My acne's been in control with Retin-A and Minocycline, so stopping the Spiro wasn't a big deal. The side effects (super-flaky skin on my face, severe fatigue, nausea) were definitely not worth it for me. I tried lowering my dose before I quit it completely, but I still had the side effects (granted, I only tried that for about 1-2 weeks). As far as my hirsutism (which is very mild), I'm trying Vaniqa cream, so hopefully that will work. Good luck with everything, and if you have any more questions, feel free to ask.

Share this post


Link to post
Share on other sites

Thanks for the info peachyD. At soulcysters.com a web forum for people suffering from PCOS, some folks found that taking Flax oil or evening primrose oil decreased the side effects of Spiro. Many of them are familiar with all the symptoms you mentioned, stuck it out, took their herbs or oils and all experienced a decrease or complete elimination of side effects. Coincidence? I don't know. But I have read that all Spiro symptoms are always temporary with or without assistance to decrease them. I would ask you wether you saw any changes in your scalp hair, but you didn't take it long enough. Good luck with the Vaniqa, I've heard good stuff on it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×